Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 122, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2011, 12:25 PM CDT for 7 counties in Mississippi. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 12:25 PM CDT (17:25 UTC)
- Expired
- Apr 4, 2011, 1:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 12:30 PM CDT | TSTM WND DMG | 2 Nw Indianola, MS | SEVERAL TREES DOWN ACROSS ROADS |
| Apr 4, 12:32 PM CDT | TSTM WND DMG | Indianola, MS | TREE DOWN ON A CAR |
| Apr 4, 12:35 PM CDT | TSTM WND DMG | Indianola, MS | SHINGLES WERE BLOWN OFF A HOME AND SEVERAL LARGE LIMBS WERE DOWNED. |
| Apr 4, 1:35 PM CDT | TSTM WND DMG | 6 Ssw Grenada, MS | TREES AND POWERLINES DOWN ON CARROLLTON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 10:53 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
586
WUUS54 KJAN 041725
SVRJAN
MSC015-043-051-053-083-133-151-041830-
/O.NEW.KJAN.SV.W.0122.110404T1725Z-110404T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BELZONI...
WESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BLACK HAWK...
WESTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MOORHEAD...INDIANOLA...
EASTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 130 PM CDT
* AT 1225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF SUNFLOWER
TO 12 MILES WEST OF MURPHY MOVING EAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INVERNESS...ISOLA...SWIFTOWN...MONEY...QUITO...AVALON...LEFLORE...
SIDON...TEOC...HOLCOMB...TCHULA...MALMAISON...SEVEN PINES...BEW
SPRINGS...JEFFERSON...NORTH CARROLLTON AND COILA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3388 8966 3318 9009 3311 9065 3310 9092
3321 9078 3351 9077 3369 9015 3381 9012
3383 8994 3390 8992
TIME...MOT...LOC 1725Z 266DEG 55KT 3366 9060 3317 9089
$$
BYB2 follow-up statements
574
WWUS54 KJAN 041753
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1253 PM CDT MON APR 4 2011
MSC015-043-051-053-083-133-151-041830-
/O.CON.KJAN.SV.W.0122.000000T0000Z-110404T1830Z/
SUNFLOWER MS-GRENADA MS-LEFLORE MS-CARROLL MS-WASHINGTON MS-HOLMES
MS-HUMPHREYS MS-
1253 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN HUMPHREYS...NORTHWESTERN HOLMES...EASTERN WASHINGTON...
WESTERN CARROLL...LEFLORE...WESTERN GRENADA AND SOUTHERN SUNFLOWER
COUNTIES...
AT 1253 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR ITTA BENA MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TCHULA...CRUGER...SIDON...GREENWOOD...MONEY...SEVEN PINES...AVALON...
TEOC...BLACK HAWK...LEFLORE...MALMAISON...COILA...HOLCOMB...
CARROLLTON...NORTH CARROLLTON...JEFFERSON...BEW SPRINGS AND GRENADA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3388 8966 3318 9009 3311 9065 3310 9092
3321 9078 3351 9077 3369 9015 3381 9012
3383 8994 3390 8992
TIME...MOT...LOC 1753Z 263DEG 48KT 3354 9030
$$
BYB645
WWUS54 KJAN 041801
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT MON APR 4 2011
MSC051-053-133-151-041811-
/O.CAN.KJAN.SV.W.0122.000000T0000Z-110404T1830Z/
SUNFLOWER MS-WASHINGTON MS-HOLMES MS-HUMPHREYS MS-
101 PM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HUMPHREYS...
NORTHWESTERN HOLMES...EASTERN WASHINGTON AND SOUTHERN SUNFLOWER
COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3388 8967 3330 9001 3338 9031 3336 9028
3332 9029 3330 9036 3325 9037 3324 9041
3328 9045 3360 9045 3369 9015 3381 9012
3383 8994 3390 8992
TIME...MOT...LOC 1801Z 254DEG 47KT 3358 9020
$$
MSC015-043-083-041830-
/O.CON.KJAN.SV.W.0122.000000T0000Z-110404T1830Z/
GRENADA MS-LEFLORE MS-CARROLL MS-
101 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR WESTERN CARROLL...LEFLORE AND WESTERN GRENADA COUNTIES...
AT 101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
ITTA BENA MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONEY...SEVEN PINES...BLACK HAWK...AVALON...TEOC...COILA...
MALMAISON...LEFLORE...CARROLLTON...NORTH CARROLLTON...HOLCOMB...
JEFFERSON...BEW SPRINGS AND GRENADA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3388 8967 3330 9001 3338 9031 3336 9028
3332 9029 3330 9036 3325 9037 3324 9041
3328 9045 3360 9045 3369 9015 3381 9012
3383 8994 3390 8992
TIME...MOT...LOC 1801Z 254DEG 47KT 3358 9020
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:20 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 4, 10:20 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT MON APR 4 2011
...SEVERE WEATHER OUTBREAK EXPECTED LATER THIS MORNING INTO THIS
AFTERNOON...
.UPDATE...THINGS ARE PRETTY MUCH ON TRACK FOR SEVERE STORMS LATER
THIS MORNING AND THIS AFTERNOON. THE MORNING SOUNDING INDICATES A
PRETTY STRONG CAP AROUND H750...BUT AFTER LOOKING AT SATELLITE
IMAGERY A GRAVITY WAVE IS CURRENTLY MOVING ACROSS THE AREA AND THIS
MAY AID IN THE EROSION OF THE CAP. THERE IS ALSO SOME BREAKS IN THE
CLOUDS AND THIS MAY AID WITH SOME INCREASE IN SURFACE INSTABILITY.
THERE WILL BE AN 18Z RELEASE TO RESOLVE HOW MUCH OF THE CAP IS LEFT.
CONTINUES TO LOOK LIKE MOST OF THE CONVECTION WILL OCCUR ALONG THE
SQUALL LINE...BUT CANT RULE OUT A STORM OR TWO FORMING JUST AHEAD OF
THE LINE AS IT ROLLS ACROSS THE AREA. THE MAIN RISK CONTINUES TO
LOOK LIKE WIDESPREAD DAMAGING WINDS AND LARGE HAIL...BUT TORNADOES
WILL CONTINUE TO BE POSSIBLE. MADE A FEW ADJUSTMENTS TO THE TEMP/DEW
POINT GRIDS...BUT OTHER THAN THAT THE FORECAST LOOKS ON TRACK AND
THE UPDATES ARE ALREADY OUT./15/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT...MOISTURE HAS BEEN SURGING
INTO THE REGION THIS MORNING THANKS TO A 40-50KT LOW LEVEL JET AND
VERY GUSTY SURFACE WINDS OF 10-20KTS AND GUSTS UP TO 30KTS AT TIMES.
DEWPOINTS HAVE RISEN ACROSS THE AREA AND RANGE FROM 69 DEGREES AT
MCCOMB TO 64-66 DEGREES ALONG THE HIGHWAY 82 CORRIDOR. SFC
TEMPERATURES ALSO REMAIN VERY WARM THIS MORNING WITH A READINGS
EITHER NEARLY STEADY OR ACTUALLY WARMING SLIGHTLY THROUGH THE NIGHT.
READINGS AS OF 8-9Z ARE MAINLY IN THE LOWER TO MID 70S AREAWIDE. ALL
IN ALL...CONDITIONS OVER THE AREA ARE BECOMING PRIMED FOR A
SIGNIFICANT SEVERE WEATHER EVENT THIS AFTERNOON.
MODELS CONTINUE TO AGREE ON THE GENERAL EVOLUTION OF A STRONG
SHORTWAVE TROUGH AND STRONG COLD FRONT...CURRENTLY SEEN ON WATER
VAPOR SATELLITE IMAGERY ACROSS EASTERN COLORADO/WESTERN
NEBRASKA...AND ITS APPROACH TOWARD THE ARKLAMISS LATER THIS
AFTERNOON. MODELS HAVE HAD A TOUGH TIME WITH BOTH TIMING AND PHASE
OF THIS SYSTEM BUT WITH IT KNOCKING ON OUR DOORSTEP...THIS ISSUE HAS
COME INTO BETTER CONSENSUS. IT APPEARS THAT THE DELTA AREA WILL
REMAIN CAPPED THROUGH ABOUT 15Z...THE JACKSON AREA THROUGH MAYBE 18Z
AND THE PINE BELT REGION THROUGH ABOUT 18Z-21Z. THIS SHOULD LIMIT
CONVECTION UNTIL THE SHORTWAVE TROUGH AND STRONG COLD FRONT TRACK
CLOSER TO THE REGION. AS THIS OCCURS...THE CAPPING INVERSION SHOULD
BE FAIRLY EASY TO OVERCOME AND THERE STILL REMAINS THE POSSIBILITY
FOR SOME ISOLATED STORMS TO BREAK OUT AHEAD OF THE COLD FRONT AS
DEEP LAYER FLOW WILL BE MORE ORTHOGONAL TO FRONTAL FORCING.
HOWEVER...MOST RECENT MODEL RUNS OF HI-RES WRF SIMULATED
REFLECTIVITY INDICATE THAT THIS MIGHT NOT BE THE CASE AS MOST ALL
DEPICT THE AREA REMAINING CAPPED AND STORM-FREE PRIOR TO THE SQUALL
LINE.
IN ANY CASE...ALL INGREDIENTS WILL BE PRESENT FOR WIDESPREAD SEVERE
WEATHER. DEWPOINTS...AS ALREADY NOTED...WILL BE WELL INTO THE UPPER
60S AND POTENTIALLY LOWER 70S BY LATE MORNING. MLCAPES OF
1700-2500J/KG...STEEP MID LEVEL LAPSE RATES AROUND
7.5C/KM...40-50KTS OF 0-6KM SHEAR...25-30KTS OF 0-1KM SHEAR...AND
0-1KM HELICITIES OF 200-300M2/S2 SUPPORT ALL MODES OF SEVERE
WEATHER. WHAT I CAN ENVISION IS THAT AS THE SQUALL LINE IS
DEVELOPING...THERE COULD BE BROKEN LINES WHERE THE TORNADO THREAT
MIGHT BE ENHANCED EARLIER AND LARGE HAIL TO THE SIZE OF GOLFBALLS
WILL BE POSSIBLE ACROSS THE DELTA REGION(AND IN ANY PRE-SQUALL LINE
STORMS THAT MAY BE PRESENT). HOWEVER AS THE SQUALL LINE BECOMES MORE
SOLIDIFIED AND CONGEALED...AND THE DEEP LAYER FLOW BECOMES MORE
PARALLEL WITH THE FRONT...THE THREAT FOR WIDESPREAD DAMAGING WINDS
WILL POSE A GREATER RISK...THOUGH THERE WILL REMAIN THE RISK FOR
TORNADOES IN ANY BREAKS IN THE LINE AND LARGE HAIL THREAT WILL
CONTINUE THANKS TO SUCH STEEP LAPSE RATES AND VIGOROUS UPDRAFTS.
WITH ALL OF THIS...SPC HAS UPGRADED NORTHERN PORTIONS OF MY CWA TO A
MODERATE RISK. IT IS THIS AREA THAT IS CLOSEST TO THE FORCING AND
BETTER HEIGHT FALLS AS WELL.
ONCE THIS SQUALL LINE SOLIDIFIES...IT SHOULD FLY THROUGH THE CWA.
LOOKS LIKE THE BEST TIMING WOULD BE AROUND NOON TIL 2PM OR 3PM
ACROSS THE DELTA...3PM TO 6PM ACROSS THE I-55 CORRIDOR AND THEN 5PM
TO 8PM ACROSS THE FAR EASTERN ZONES. I COULD EASILY SEE ALL
CONVECTION THROUGH MY CWA BY 00Z(7PM) BUT SOME HI-RES WRF MODELS DO
INDICATE SOME LAG UNTIL JUST AFTER 7PM.
WITH REGARDS TO HEAVY RAIN POTENTIAL...GIVEN THE AMPLE MOISTURE
ACROSS THE CWA AND MODELS INDICATE POOLING AHEAD OF THE FRONTAL
BOUNDARY(WITH PW VALUES OF 1.5-1.8 INCHES)...IT WILL NOT BE OUT OF
THE QUESTION TO SEE 1-2 INCHES OF RAIN..ESPECIALLY IN HEAVY
DOWNPOURS. HOWEVER...GIVEN THAT THIS LINE IS EXPECTED TO RACE
THROUGH THE CWA AND SOME HI-RES MODELS INDICATE IT MIGHT BE A
THINNER LINE OF STORMS RATHER THAN THICKER...FLASH FLOODING IS NOT
OF GREAT CONCERN WITH THIS SYSTEM AS WAS THE CASE WITH SOME PREVIOUS
ONES. THAT BEING SAID...THERE COULD DEFINITELY BE SOME PONDING OF
WATER.
ALL PRECIP LOOKS TO EXIT THE CWA BY 00Z-03Z TUESDAY WITH FRONTAL
PASSAGE. HIGH PRESSURE WILL MOVE INTO THE REGION IN ITS WAKE AND
SKIES WILL CLEAR. DRY CONDITIONS WILL PREVAIL FOR TUESDAY AND
TUESDAY NIGHT. COOLER TEMPERATURES WILL FILTER IN WITH HIGHS ON
TUESDAY FORECAST TO ONLY REACH INTO THE MID 60S. FOLLOWING
FROPA...LOWS MONDAY NIGHT AND TUESDAY NIGHT WILL BE CHILLY WITH
READINGS IN THE UPPER 30S AND LOWER 40S.
ONE FINAL ORDER OF BUSINESS FOR TODAY...GIVEN A TIGHTENED PRESSURE
GRADIENT OVER THE AREA AHEAD OF THE LOW PRESSURE SYSTEM...WINDS WILL
BE RATHER GUSTY TODAY. WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST
AROUND 20-30MPH WITH GUSTS AS HIGH AS 40-45MPH OUTSIDE OF STORMS.
GIVEN THIS...A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE ENTIRE
CWA THROUGH 4PM. WINDS WILL REMAIN GUSTY BEYOND THIS TIME BUT GIVEN
ONGOING STORMS...WILL LET DAY SHIFT DECIDE ABOUT EXTENDING INTO THE
EARLY EVENING OR JUST LET IT EXPIRE BEING THAT WINDS WILL BE STRONG
WITH STORMS THROUGH THE EVENING HOURS. LIGHTER WINDS WILL PREVAIL
THROUGH THE OVERNIGHT MONDAY NIGHT AS HIGH PRESSURE MOVES INTO THE
AREA.
WITH RESPECT TO GUIDANCE POPS AND TEMPS...RAISED HIGHS IN THE DELTA
FOR TODAY SINCE MAV GUI WAS ALREADY TOO LOW COMPARED TO CURRENT WARM
OVERNIGHT TEMPS. THESE LOCATIONS COULD SEE UPPER 70S BEFORE THE RAIN
AND STORMS BEGIN. OTHER LOCATIONS LOOKED REASONABLE AND HIGHS WILL
PUSH INTO THE 80S...AND EVEN INTO THE UPPER 80S ACROSS THE PINE BELT
WHERE STORMS WILL BE KEPT AT BAY UNTIL MUCH LATER INTO THE
AFTERNOON. RAISED POPS FOR TODAY MOST AREAS EXCEPT THE EAST WHERE
STORMS MAY BE LATER. LOWERED POPS IN THE DELTA TONIGHT FOLLOWING
FROPA. /28/
.LONG TERM...WEDNESDAY THROUGH MONDAY...MED RANGE/LONG TERM LOOKS
TO BE RATHER QUIET WITH THE FOCUS BEING WARM TEMPS AND ABV AVG
CONDITIONS FOR EARLY APRIL.
FOR WED...THE COOL SFC HIGH WILL STILL BE IN PLACE AND SHIFTING EAST
OF THE AREA DURING THE DAY. THIS WILL START THE RETURN FLOW AND THE
WARM UP AS WE HEAD INTO THE WEEKEND. HIGHS WED WILL PEAK BETWEEN
75-80 DEGREES.
UPPER LEVEL RIDGING WILL BUILD OVER THE GULF FOR LATE WEEK AND
FURTHER INCREASE OVER THE REGION THIS WEEKEND. THIS RESULTING RIDGE
AND ASSOCIATED CAPPING...WILL KEEP PRECIP ACTIVITY AT BAY THROUGH AT
LEAST SUNDAY. AS THE UPPER RIDGE AXIS BUILDS OVER THE REGION...THE
CENTER OF THE SFC HIGH WILL BE OFF THE SE US COAST. THIS WILL PUT
OUR AREA ON THE WESTERN PERIPHERY OF THE HIGH AND ENTRENCHED IN DEEP
SOUTHERLY FLOW. THE RESULT WILL BE VERY WARM LOW LEVEL TEMPS AND 60S
DEWPTS. HOT/HUMID WILL BE THE NAME OF THE GAME AND THE SAVING GRACE
LOOKS TO BE A STEADY PRESSURE GRADIENT WHICH WILL KEEP THE WINDS
BLOWING FOR RELIEF. STARTING WITH THU AND HIGHS AROUND 80S...TEMPS
WILL BUILD EACH DAY INTO THE WEEKEND. LOOK FOR MID 80S FRI AND UPPER
80S SAT. FOR NOW...FORECAST HIGHS FOR SUN ARE IN THE MID 80S...BUT
COULD EASILY BE WARMER. ACTUALLY DURING THE ENTIRE WEEKEND THE AREA
COULD SEE TEMPS PUSH 90 DEGREES. ALL THIS WOULD BE NEAR RECORD HIGH
TEMPS AS 87-90 DEGREES IS THE RANGE OF RECORDS FOR SAT-SUN.
FOR NOW...HAVE LEFT THE GUID POPS OF 20-30% GOING FOR SUN-MON DUE TO
UNCERTAINTY AND THE POSSIBILITY OF SOME SYSTEM BREAKING DOWN THE
RIDGE. /CME/
&&
.AVIATION...CEILINGS ABOVE 3KFT WERE BEING OBSERVED ACROSS THE
NORTHERN TAF SITES WHILE CEILINGS BELOW 3KFT CONTINUED OVER THE
SOUTHERN TWO THIRDS OF THE AREA. EXPECT CEILINGS TO RISE JUST ABOVE
3KFT THROUGH 17Z BEFORE A SEVERE SQUALL LINE MOVES THROUGH THE AREA
AHEAD OF A COLD FROPA. THE SQUALL LINE WILL LIKELY AFFECT GLH BY
AROUND 18-19Z...GWO BY 19-20Z...GTR BY AROUND 21-22Z..JAN AROUND
21-22Z...MEI AND HBG BY 22-00Z. WINDS WILL BE STRONG TODAY OUT OF
THE SW. SPEEDS OF 20KTS WITH GUSTS TO 35KTS WILL BE POSSIBLE EVEN
AWAY FROM STORMS. FOLLOWING FROPA...WINDS WILL TURN OUT OF THE NORTH
AND EVENTUALLY DIMINISH OVERNIGHT WITH CLEARING SKIES. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 40 63 41 / 88 21 0 0
MERIDIAN 86 40 64 35 / 70 64 0 0
VICKSBURG 78 41 65 40 / 91 13 0 0
HATTIESBURG 88 45 67 38 / 41 64 0 0
NATCHEZ 78 40 64 42 / 89 13 0 0
GREENVILLE 77 41 65 43 / 99 9 0 0
GREENWOOD 78 38 64 41 / 97 13 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ026>033-
036>039-042>066-072>074.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-025-
034-035-040-041.
LA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ024>026.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-015-
016-023.
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&
28/CMEHazardous weather outlook, Apr 4, 5:55 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 555 AM CDT MON APR 4 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-060-051100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-ADAMS- 555 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY ACROSS THE ARKLAMISS. THERE WILL BE A RISK FOR WIDESPREAD DAMAGING WINDS UP TO 70 MPH... TORNADOES...AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS. THE MOST LIKELY TIME FOR THESE STORMS TO OCCUR WILL BE FROM NOON TO 3PM. VERY STRONG WIND SHEAR AND A VERY MOIST AND UNSTABLE AIRMASS WILL BE IN PLACE OVER THE ARKLAMISS AHEAD OF A COLD FRONT. AS THE FRONT MOVES ACROSS THE AREA...A BROKEN LINE OF STORMS WILL DEVELOP AND FORM INTO A SQUALL LINE. SUPERCELL THUNDERSTORMS WILL BE POSSIBLE WITHIN AND JUST AHEAD OF THE SQUALL LINE AS IT MOVES SOUTHEAST ACROSS THE AREA...POTENTIALLY RESULTING IN A MORE ENHANCED RISK FOR TORNADOES DURING THE LATE MORNING AND EARLY AFTERNOON. THE RISK FOR SEVERE WEATHER SHOULD DIMINISH OVER NORTHWEST PORTIONS OF THE ARKLAMISS DURING THE LATE AFTERNOON. IN ADDITION...INTENSE RAINFALL RATES COULD BE EXPECTED TO PRODUCE A QUICK ONE TO TWO INCHES OF RAINFALL. THIS MAY RESULT IN SOME PONDING OF WATER. OUTSIDE OF STORMS...A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH LATE AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED. WINDS OF THIS MAGNITUDE ARE CAPABLE OF BRINGING DOWN TREES AND POWERLINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED LATE THIS MORNING AND THROUGH THE AFTERNOON. MSZ026>033-036>039-042>045-047>050-053>056-059-061>063-051100- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH- JEFFERSON-FRANKLIN MS-LINCOLN-LAWRENCE- 555 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY ACROSS THE ARKLAMISS. THERE WILL BE A RISK FOR WIDESPREAD DAMAGING WINDS UP TO 70 MPH... TORNADOES...AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS. THE MOST LIKELY TIME FOR THESE STORMS TO OCCUR WILL BE FROM 3PM TO 6PM. VERY STRONG WIND SHEAR AND A VERY MOIST AND UNSTABLE AIRMASS WILL BE IN PLACE OVER THE ARKLAMISS AHEAD OF A COLD FRONT. AS THE FRONT MOVES ACROSS THE AREA...A BROKEN LINE OF STORMS WILL DEVELOP AND FORM INTO A SQUALL LINE. SUPERCELL THUNDERSTORMS WILL BE POSSIBLE WITHIN AND JUST AHEAD OF THE SQUALL LINE AS IT MOVES SOUTHEAST ACROSS THE AREA...POTENTIALLY RESULTING IN A MORE ENHANCED RISK FOR TORNADOES DURING THE LATE MORNING AND EARLY AFTERNOON. THE RISK FOR SEVERE WEATHER SHOULD DIMINISH DURING THE EVENING HOURS. IN ADDITION...INTENSE RAINFALL RATES COULD BE EXPECTED TO PRODUCE A QUICK ONE TO TWO INCHES OF RAINFALL. THIS MAY RESULT IN SOME PONDING OF WATER. OUTSIDE OF STORMS...A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH LATE AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED. WINDS OF THIS MAGNITUDE ARE CAPABLE OF BRINGING DOWN TREES AND POWERLINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED LATE THIS MORNING INTO THE AFTERNOON. MSZ046-051-052-057-058-064>066-072>074-051100- KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 555 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY ACROSS THE ARKLAMISS. THERE WILL BE A RISK FOR WIDESPREAD DAMAGING WINDS UP TO 70 MPH... TORNADOES...AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS. THE MOST LIKELY TIME FOR THESE STORMS TO OCCUR WILL BE FROM 5PM TO 8PM. VERY STRONG WIND SHEAR AND A VERY MOIST AND UNSTABLE AIRMASS WILL BE IN PLACE OVER THE ARKLAMISS AHEAD OF A COLD FRONT. AS THE FRONT MOVES ACROSS THE AREA...A BROKEN LINE OF STORMS WILL DEVELOP AND FORM INTO A SQUALL LINE. SUPERCELL THUNDERSTORMS WILL BE POSSIBLE WITHIN AND JUST AHEAD OF THE SQUALL LINE AS IT MOVES SOUTHEAST ACROSS THE AREA...POTENTIALLY RESULTING IN A MORE ENHANCED RISK FOR TORNADOES DURING THE LATE MORNING AND EARLY AFTERNOON. THE RISK FOR SEVERE WEATHER SHOULD DIMINISH THROUGH THE LATE EVENING HOURS. IN ADDITION...INTENSE RAINFALL RATES COULD BE EXPECTED TO PRODUCE A QUICK ONE TO TWO INCHES OF RAINFALL. THIS MAY RESULT IN SOME PONDING OF WATER. OUTSIDE OF STORMS...A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH LATE AFTERNOON. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED. WINDS OF THIS MAGNITUDE ARE CAPABLE OF BRINGING DOWN TREES AND POWERLINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
In the hours before
Local storm report, Apr 4, 12:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1218 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG WINTERVILLE 33.50N 91.06W
04/04/2011 WASHINGTON MS EMERGENCY MNGR
DAMAGE REPORTED IN THE WINTERVILLE COMMUNITY. ADDITIONAL
DETAILS TO FOLLOW.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 12:05 AM CDT | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 22 hr |
| Apr 4, 10:04 AM CDT | River Flood Warning | JAN | Clay | 11 hr |
| Apr 4, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 59 min |
| Apr 4, 11:42 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 63 min |
| Apr 4, 11:58 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower, Washington | 62 min |
| Apr 4, 1:05 PM CDT | Special Weather Statement | JAN | Bolivar, Humphreys, Sharkey, Sunflower, Washington | 25 min |
| Apr 4, 1:21 PM CDT | Special Weather Statement | JAN | Issaquena | 29 min |
| Apr 4, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 29 min |
| Apr 4, 1:54 PM CDT | Special Weather Statement | JAN | Holmes | 41 min |
| Apr 4, 2:15 PM CDT | Special Weather Statement | JAN | Lowndes | 30 min |
| Apr 4, 2:24 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Choctaw, Grenada, Montgomery, Webster | 56 min |
| Apr 4, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 52 min |
| Apr 4, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 33 min |
| Apr 4, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 24 min |
| Apr 4, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 35 min |
| Apr 4, 3:27 PM CDT | Special Weather Statement | JAN | Lowndes, Oktibbeha | 28 min |
| Apr 4, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 56 min |
| Apr 4, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 55 min |
| Apr 4, 3:43 PM CDT | Tornado Warning | JAN | Claiborne | 48 min |
| Apr 4, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 67 min |
| Apr 4, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 51 min |
| Apr 4, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 62 min |
| Apr 4, 4:07 PM CDT | Tornado Warning | JAN | Claiborne, Warren | 53 min |
| Apr 4, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 46 min |
| Apr 4, 4:27 PM CDT | Tornado Warning | JAN | Hinds, Madison | 48 min |
| Apr 4, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 32 min |
| Apr 4, 4:36 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Apr 4, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 66 min |
| Apr 4, 4:40 PM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 1 more | 2 hr |
| Apr 4, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 48 min |
| Apr 4, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 58 min |
| Apr 4, 5:06 PM CDT | Tornado Warning | JAN | Rankin | 54 min |
| Apr 4, 5:16 PM CDT | Flash Flood Warning | JAN | Attala, Leake, Madison | 119 min |
| Apr 4, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 39 min |
| Apr 4, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 31 min |
| Apr 4, 5:39 PM CDT | Tornado Warning | JAN | Rankin, Simpson, Smith | 51 min |
| Apr 4, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 42 min |
| Apr 4, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 55 min |
| Apr 4, 5:56 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence | 64 min |
| Apr 4, 6:03 PM CDT | Special Weather Statement | JAN | Lauderdale, Newton, Scott | 42 min |
| Apr 4, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Simpson, Smith | 38 min |
| Apr 4, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 41 min |
| Apr 4, 6:23 PM CDT | Tornado Warning | JAN | Covington, Forrest, Lamar, Marion | 27 min |
| Apr 4, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 62 min |
| Apr 4, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 51 min |
| Apr 4, 6:41 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Apr 4, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 39 min |
| Apr 4, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Apr 4, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 68 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.